Alert archive / Hawaii / Gale Warnings in 2021
Gale Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jan 1, 2021, 4:00 AM HST. It took effect at Jan 1, 2021, 4:15 AM HST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2021, 4:00 AM HST (14:00 UTC)
- In effect from
- Jan 1, 2021, 4:15 AM HST
- Expired
- Jan 1, 2021, 3:18 PM HST
- In force
- 11 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
713 WHHW70 PHFO 011400 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 400 AM HST Fri Jan 1 2021 PHZ121-020300- /O.EXT.PHFO.GL.A.0009.000000T0000Z-210101T1600Z/ /O.NEW.PHFO.GL.W.0001.210101T1600Z-210102T0400Z/ /O.CON.PHFO.SC.Y.0057.210102T0400Z-210103T0400Z/ Alenuihaha Channel- 400 AM HST Fri Jan 1 2021 ...GALE WATCH NOW IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... * WHAT...For the Gale Watch, northeast winds 20 to 30 kt.For the Gale Warning, northeast winds gusting to 35 to 40 kt. For the Small Craft Advisory, east winds 20 to 30 kt. 9 to 13 foot seas. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Watch, until 6 AM HST early this morning. For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 PM HST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-020300- /O.CON.PHFO.SC.Y.0056.000000T0000Z-210103T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 400 AM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt. Seas 10 to 15 feet. * WHERE...All Hawaiian waters except for the Alenuihaha Channel through 6 PM HST Friday. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
3 follow-up statements
775 WHHW70 PHFO 011415 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 415 AM HST Fri Jan 1 2021 PHZ121-020315- /O.CAN.PHFO.GL.A.0009.000000T0000Z-210101T1600Z/ /O.EXT.PHFO.GL.W.0001.210101T1415Z-210102T0400Z/ /O.CON.PHFO.SC.Y.0057.210102T0400Z-210103T0400Z/ Alenuihaha Channel- 415 AM HST Fri Jan 1 2021 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY... * WHAT...For the Gale Warning, northeast winds gusting 35 to 40 kt. For the Small Craft Advisory, east winds 20 to 30 kt. 9 to 13 foot seas. * WHERE...Alenuihaha Channel. * WHEN...For the Gale Warning, until 6 PM HST this evening. For the Small Craft Advisory, from 6 PM this evening to 6 PM HST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-020315- /O.CON.PHFO.SC.Y.0056.000000T0000Z-210103T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 415 AM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt. Seas 10 to 15 feet. * WHERE...All Hawaiian waters except for the Alenuihaha Channel where a Gale Warning is in effect through 6 PM HST Friday. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
198 WHHW70 PHFO 011423 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 423 AM HST Fri Jan 1 2021 PHZ121-020330- /O.CON.PHFO.GL.W.0001.000000T0000Z-210102T0400Z/ /O.CAN.PHFO.SC.Y.0057.210102T0400Z-210103T0400Z/ Alenuihaha Channel- 423 AM HST Fri Jan 1 2021 ...GALE WARNING IS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...Northeast winds gusting 35 to 40 kt. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-020330- /O.CON.PHFO.SC.Y.0056.000000T0000Z-210103T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 423 AM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 30 kt. Seas 10 to 15 feet. * WHERE...All Hawaiian waters except the Alenuihaha Channel. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
686 WHHW70 PHFO 020118 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 318 PM HST Fri Jan 1 2021 PHZ121-021430- /O.CAN.PHFO.GL.W.0001.000000T0000Z-210102T0400Z/ /O.EXB.PHFO.SC.Y.0056.000000T0000Z-210104T0400Z/ Alenuihaha Channel- 318 PM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 20 to 30 kt, with higher gusts. Seas 10 to 15 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>114-116-117-119-120-122>124-021430- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-210104T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Kaiwi Channel- Maui County Windward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 318 PM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...Northeast to east winds 20 to 30 kt, with higher gusts. Seas 10 to 15 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Maalaea Bay, Pailolo Channel, Big Island Windward Waters, Big Island Leeward Waters, Big Island Southeast Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115-118-021430- /O.CON.PHFO.SC.Y.0056.000000T0000Z-210103T0400Z/ Oahu Leeward Waters-Maui County Leeward Waters- 318 PM HST Fri Jan 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds 20 to 25 kt, with higher gusts. Seas 8 to 12 feet. * WHERE...Oahu Leeward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jan 1, 3:53 AM HST, 7 minutes earlier.
Area forecast discussion, Jan 1, 3:53 AM HST, 7 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 353 AM HST Fri Jan 1 2021 .SYNOPSIS... A high pressure system slowly passing by north of the Hawaiian Islands will keep breezy to windy trade winds in the forecast through the day today. Breezy trades will continue through the weekend with passing showers drifting over windward and mountain areas. More isolated shower activity may develop over leeward slopes of each island. Trade wind speeds will decrease to more moderate levels for the first half of next week, as a cold front passes by north of the island chain. && .DISCUSSION... Satellite imagery this morning shows bands of clouds moving in over windward slopes from Oahu to the Big Island. These clouds will produce passing showers mainly over windward and mountain sections today. More isolated shower coverage remains in the forecast over leeward areas. To the north, a dissipating cold front is stalling out roughly 250 miles north of Kauai as a high pressure system drifts from west to east north of the front. A weak subtropical jet stream will bring some scattered to broken high cirrus clouds to the islands enhancing sunrise and sunset colors. Breezy to windy trade winds are forecast today with a wind advisory in effect for most of Maui and Hawaii Counties. These strong northeast trade winds will continue into the evening hours and then become more breezy through the weekend. Trade wind speeds will decrease to more moderate levels for the first half of next week, as a cold front passes by north of the island chain. Passing showers in this extended trade wind weather pattern will continue to favor windward and mountain areas, trending higher in the overnight to early morning hours, with less rainfall activity forecast over leeward areas. Global weather models are in good agreement on this weather pattern through the next seven days. Expect subtle day to day changes in the island rainfall patterns as small scale convergence features in the upstream trade winds may produce some differences in rainfall coverage and amounts. We wish you all a Happy New Year! && .AVIATION... Breezy to windy trades will prevail today and tonight as high pressure slides by to the north of the island chain. Low clouds and showers will favor windward and mauka areas, with some of these showers spreading leeward due to the strong trades. AIRMET Sierra is in effect for mountain obscuration across windward sections of Kauai, Oahu, Molokai, Maui and the Big Island. Conditions are expected to improve later this morning. AIRMET Tango remains in effect for moderate low level turbulence over and downwind of the terrain of all islands. These conditions will persist during the next couple days. AIRMET Tango will likely be needed for moderate upper level turbulence between FL250 and FL400, either later this morning. && .MARINE... High pressure building north of the state will tighten the pressure gradient back across the chain enough to strengthen trade winds through the day today. Widespread strong trades will occur over all local near and offshore waters with near gales expected over the windier channels. A Gale Warning is now in effect for the Alenuihaha Channel through this afternoon as strong winds will frequently gust to gale force magnitudes. Winds are forecast to weaken to more moderate to locally fresh speeds early next week as the high shifts further east and relaxes the pressure gradient. The combination of large northwest swells and strengthened trades will create rough seas that will exceed the Small Craft Advisory (SCA) sea height threshold of 10 feet across all Hawaiian waters the next several days. An SCA is in effect for all waters through Saturday afternoon. A steady decline in surf will occur through the day as these recent large northwest swells gradually diminish through Saturday. Surf heights of greater than 30 feet along northern exposed shorelines and 20 feet along west shores are peaking early this morning and are anticipated to fall back to advisory levels by this evening. Recent northwest offshore buoy observations are depicting a leveling off of these latest northwest swells. This morning's nearshore buoy readings near Waimea Bay are still holding fairly strong with around 10 foot, 15 second swell energy moving in. Swells are expected to slowly veer more north as energy steady declines Friday into Saturday. The new year will begin with a series of weekend smaller, long period north northwest swells. A new larger, long period northwest swell will build in Sunday into Monday. These early week swells will likely lift north and possibly west-facing surf back up to advisory levels.The combination of recently large swells and higher astronomical tides may result in minor coastal water inundation within low-lying areas during the New Year's morning high tides. Surf along eastern exposed shores will steadily rise today in response to amped up trades both locally and upstream of the state. Surf along east-facing shores could reach advisory thresholds either today or tomorrow (Saturday). With no anticipated incoming southerly swell energy, south-facing shore surf should remain low even by winter season standards. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Warning until 6 PM HST this evening for Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-Oahu North Shore-Oahu Koolau-Molokai-Maui Windward West-Maui Central Valley-Windward Haleakala. Wind Advisory until 6 PM HST this evening for Lanai-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley- Windward Haleakala-Leeward Haleakala-South Big Island-Big Island North and East-Kohala. Small Craft Advisory until 6 PM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Pailolo Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch until 6 AM HST early this morning for Alenuihaha Channel. Small Craft Advisory from 6 PM this evening to 6 PM HST Saturday for Alenuihaha Channel. Gale Warning from 6 AM this morning to 6 PM HST this evening for Alenuihaha Channel. && DISCUSSION...Bohlin AVIATION...Jelsema MARINE...Blood
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.